MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10020420
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The deltaplush will not be returned, therefore the root cause of the premature detachment and stretching cannot be determined.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.Common device name protocode: krd/hcg.
 
Event or Problem Description
The contact from the facility reported that deltaplush coil (dpl10020420/p11075) stretched and was separated in the microcatheter when it was withdrawn.The aneurysm was saccular and the size of the aneurysm is unknown.The physician placed the first coil (cashmere, details unknown) without any problems.Then he wanted to place the deltaplush coil.The coil reached the aneurysm but the physician wanted to change its position, so he removed it from the aneurysm into the microcatheter (excelsior sl10, details unknown.) when he pulled it back into the microcatheter the deltaplush coil was stretched and then snap off in the microcatheter.The physician had to remove the entire microcatheter with the snapped coil.After that event he placed a new microcatheter in the aneurysm and continued the procedure.No significant delay greater 30 minutes reported nor consequences for the patient.An adequate continuous flush was maintained at all times.There was no resistance between the guidewire and microcatheter when accessing the target site.There was no resistance at any time during advancement of the coil through the microcatheter.One other coil (details unknown) went through the same microcatheter without resistance.There were no kinks in the microcatheter that could have contributed to the event.

Brand Name
DELTAPLUSH - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6382981
Report Number2954740-2017-00045
Device Sequence Number528418
Product Code KRD
UDI-Device Identifier00878528008064
UDI-Public(01)00878528008064(17)200831(10)P11075
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2020
Device Catalogue NumberDPL10020420
Device Lot NumberP11075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/06/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10
Patient Age68 YR